MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 166818
Health Effect - Clinical Code No Information (3190)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon visual inspection of the returned sample, it was noted that the balloon appeared to be mushroomed.
 
Additional Manufacturer Narrative
Received 1 used silicone catheter with the sample port connector still attached.The reported issue was confirmed; however, the cause is unknown.Per visual evaluation a cuff roll was observed.During the functional evaluation the balloon was inflated with air and deflated and a cuff roll was formed.The balloon was then infused with a 30cc mixture of water and blue methylene with a syringe, resting on a flat surface for 3 minutes where it deflated on its own and a cuff roll was formed.Per the dimensional evaluation the catheter was found within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Visually inspect the product for any imperfections or surface deterioration prior to use." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6723636
Report Number1018233-2017-03801
Device Sequence Number10968203
Product Code GBM
UDI-Device Identifier00801741029813
UDI-Public(01)00801741029813
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number166818
Device Catalogue Number166818
Device Lot NumberNGAU0503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1